Originally Posted by Teacher2
I was hoping you'd see my post. Although I've not posted much, I've been keeping up with everyone and knew you'd finished your clinical trial--I hope with positive results! I was very surprised to feel so good after the first treatment of Adriamycin/Cisplatin. When I commented on that to the doctor, he said "it's early yet". I know everyone's response to chemo is individual, but what do you think I can expect from round 2? I can't do much about the white counts except get those shots, but I hope I continue to feel well. I have lots of workshops to attend in July.
Thanks for being there!
Hi, Adrienne. You're way ahead of me so far. I think you'll do fine.
Between Round One and Two, I got strep throat. There was an outbreak in the area where I went for treatments last winter. So I went into Round Two with thrush from the antibiotics and had really bad heartburn after Round Two.
I didn't get started on the Pepsid AC on a daily basis until Round Three so I went to an internist again after Round Two for the thrush and for heartburn. He really pulled me through the first three rounds so I gave him and his nurse each a box of chocolates when I finished Round Seven. (She gave me the Nuelasta shots.)
The week following Round Three, I got blood poisoning after a fall on a country driveway. Again, something most people don't do.
The bottom line however, with each of these three oddities is that once I had medicine from the internist, I perked back up within 36 hours of starting the medicine and felt normal again. I still consider myself as having done well on these chemos. I had a lot more normal days than down days.
The last four rounds were easier for me in a lot of ways because I had the heartburn under control and I wasn't getting other oddities. I did sleep more days after chemo as the time progressed but even after round seven I felt back to normal within a week.
It is important, I think, to have bottled water by your bed so when you wake up from the long sleeps you have water to drink before you fall back to sleep again.
You might want to ask your doctor about Neulasta instead of Nuepogen shots. It is one shot (expensive $3000 each)versus the multiple shots. It did give me mild bone pain during the early rounds but nothing that one Tylenol didn't kick to the curb.
I had a thigh muscle / hip bone "lock up" for a couple of days after Round Four. Although I didn't feel like walking, I made myself walk more than I had been and it resolved itself.
Tuesday will be the two week mark after my Round Seven. If I just had my full eye brows and lashes, I'd be fine.
Only thing that isn't fully back to normal is if I walk a lot, I get a heavy feeling in my thighs. Didn't notice this until after the last round but it has gotten better since the first weekend. (Hardly made it to the barn and back then. Now I can with resting once along the way.)
I do have numbness / tingling in my feet and sometimes my hands but I don't notice it unless I stop to think about it. However, the weekend after Round Seven, it was bothersome.... burning, tingling, numbness. If the burning stays away, I can deal with what I have now.
I've been told the neuropathy may come and go for months after chemo.
Also, if it becomes bothersome or severe for you during treatment, you need to let the doctor know because he might want to lower the dose of one of the chemos.
Did they tell you not to eat raw vegetables like lettuce when your counts are low?
Except for three to five days* (and occasionally a sixth day) directly after each chemo round when I needed to sleep and was mentally foggy, I would have been able to attend workshops without a problem. Just beware that you may find yourself spelling funny and have trouble deciphering your notes at times. :bigwink: I call it "chemo-dyslexia" because I find myself using the strangest word or mispelling something at times.
*(The week I had strep I think I was down until probably Day Seven but I didn't have a fever so I didn't think it was strep. Thought it was from chemo. Didn't go to doctor right away. I was told with chemo you sometimes run a lower fever than normal.... 97°... but remember if you do run a temp of 100°, you need to be calling the chemo doctors to let them know.)
The best tip that the internist told me was to not look for patterns that correlated with a specific day, for example, Day Five after each Round. Because I'd had some oddity starting on Day Five after each round in the beginning, I sort of thought that was going to be the norm. It wasn't...like the thigh / hip pain that occurred once but not after other rounds. It was from the chemo most likely but it didn't continue.
Oh, as usual, I've written a book instead of a short answer.
Hugs and prayers that you continue to feel well during the chemo and that the counts go up.